- 36 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 65-year-old woman experienced neuroleptic malignant syndrome as part of an akinetic crisis during treatment with chlorpromazine and risperidone, following amantadine withdrawal [not all times to reactions onsets clearly stated].
The woman, who had stage G4A2 chronic kidney disease and Parkinson's disease, presented to hospital with a 2-day history of tremors. She had been receiving multiple medications at presentation, including levodopa/carbidopa, droxidopa, pramipexole, zonisamide and oral amantadine 200 mg/day, for 5 years. She was unable to eat due to the tremors; however, she managed to ingest her medications. She also complained of feelings of residual urine. Due to her strong tremors, conversation was difficult. She had tachypnoea and fever, and her vital signs included...
- Manabe S, et al. Neuroleptic malignant syndrome as part of an akinetic crisis associated with sepsis in a patient with Lewy body disease. BMJ Case Reports 12: No. 2, Feb 2019. Available from: URL: http://doi.org/10.1136/bcr-2018-227216 -Japan